- Research Article
- Open Access
Nonlocal Boundary Value Problem for Impulsive Differential Equations of Fractional Order
© Liu Yang and Haibo Chen. 2011
- Received: 18 September 2010
- Accepted: 4 January 2011
- Published: 17 January 2011
We study a nonlocal boundary value problem of impulsive fractional differential equations. By means of a fixed point theorem due to O'Regan, we establish sufficient conditions for the existence of at least one solution of the problem. For the illustration of the main result, an example is given.
- Positive Constant
- Fractional Order
- Fractional Derivative
- Fractional Calculus
- Fractional Differential Equation
Fractional differential equations arise in many engineering and scientific disciplines as the mathematical modeling of systems and processes in various fields, such as physics, mechanics, aerodynamics, chemistry, and engineering and biological sciences, involves derivatives of fractional order. Fractional differential equations also provide an excellent tool for the description of memory and hereditary properties of many materials and processes. In consequence, fractional differential equations have emerged as a significant development in recent years, see [1–3].
where denotes the Caputo's fractional derivative.
Ahmad and Sivasundaram  studied a class of four-point nonlocal boundary value problem of nonlinear integrodifferential equations of fractional order by applying some fixed point theorems.
where , is a continuous function, and are continuous functions, with , , , , , , and are two continuous functions. We will define in Section 2.
To the best of our knowledge, this is the first time in the literatures that a nonlocal boundary value problem of impulsive differential equations of fractional order is considered. In addition, the nonlinear term involves . Evidently, problem (1.5) not only includes boundary value problems mentioned above but also extends them to a much wider case. Our main tools are the fixed point theorem of O'Regan. Some recent results in the literatures are generalized and significantly improved (see Remark 3.6)
The organization of this paper is as follows. In Section 2, we will give some lemmas which are essential to prove our main results. In Section 3, main results are given, and an example is presented to illustrate our main results.
At first, we present here the necessary definitions for fractional calculus theory. These definitions and properties can be found in recent literature.
where the right side is pointwise defined on .
where , denotes the integer part of the number , and the right side is pointwise defined on .
where , , .
where , , .
Second, we define
, and exist with .
. Let ; it is a Banach space with the norm , where .
Like the definition 2.1 in , we give the following definition.
A function with its Caputo derivative of order existing on is a solution of (1.5) if it satisfies (1.5).
To deal with problem (1.5), we first consider the associated linear problem and give its solution.
Substituting the value of into (2.10) and (2.13), we obtain (2.7).
Now, we introduce the fixed point theorem which was established by O'Regan in . This theorem will be applied to prove our main results in the next section.
Denote by an open set in a closed, convex set of a Banach space . Assume that . Also assume that is bounded and that is given by , in which is continuous and completely continuous and is a nonlinear contraction (i.e., there exists a nonnegative nondecreasing function satisfying for , such that for all ), then either
has a fixed point , or
there exists a point and with , where represent the closure and boundary of , respectively.
Now, we make the following hypotheses.
is continuous. There exists a nonnegative function with on a subinterval of . Also there exists a nondecreasing function such that for any .
Now, we state our main results.
Assume that , , and are satisfied; moreover, , where , then the problem (1.5) has at least one solution.
The proof will be given in several steps.
The operator is completely continuous.
Taking into account the uniform continuity of the function on , we get that is equicontinuity on . By the Lemma 5.4.1 in , we have as relatively compact. Due to the continuity of , , , it is clear that is continuous. Hence, we complete the proof of Step 1.
Combining with the property that is bounded (Step 1), we have bounded on . Hence, we can assume that , is a constant.
is a nonlinear contraction.
Let , , . By , we obtain , and , . Since , we have , that is, is a nonlinear contraction .
in Lemma 2.7 does not occur.
Therefore, . However, it contradicts with (3.8).
Hence, by using Steps 1–4, Lemmas 2.6 and 2.7, has at least one fixed point , which is the solution of problem (1.5).
Next, we will give some corollaries.
Assume that , , and are satisfied; moreover, , where ; then the problem (1.5) has at least one solution.
()(sublinear growth), is continuous. There exists a nonnegative function with on a subinterval of . Also there exists a constant , such that for any .
Assume that , , and are satisfied, then the problem (1.5) has at least one solution.
is continuous. There exists a nonnegative function with on a subinterval of . Also there exists a constant such that for any ,
Assume that , , and are satisfied, then the problem (1.4) has at least one solution.
is continuous. There exists a nonnegative function with on a subinterval of . for any .
Assume that , , and are satisfied, then the problem (1.4) has at least one solution.
Compared with Theorem 3.2 in , Corollary 3.5 does not need conditions , and . Moreover, we only need .
where . Here, , , . Let and , then we can see that holds. Choosing , , we can easily obtain that holds. Let , then we have that also holds. Moreover, , . Hence, we get for any given . Therefore, By Theorem 3.1, the above problem (3.13) has at least one solution for .
- Kilbas AA, Srivastava HM, Trujillo JJ: Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies. Volume 204. Elsevier, Amsterdam, The Netherlands; 2006:xvi+523.Google Scholar
- Ross B (Ed): The fractional calculus and its applications In Lecture Notes in Mathematics. Volume 475. Springer, Berlin, Germany; 1975.Google Scholar
- Podlubny I: Fractional Differential Equations, Mathematics in Science and Engineering. Volume 198. Academic Press, New York, NY, USA; 1999:xxiv+340.MATHGoogle Scholar
- Bai Z, Lü H: Positive solutions for boundary value problem of nonlinear fractional differential equation. Journal of Mathematical Analysis and Applications 2005,311(2):495-505. 10.1016/j.jmaa.2005.02.052MathSciNetView ArticleMATHGoogle Scholar
- Jiang D, Yuan C: The positive properties of the Green function for Dirichlet-type boundary value problems of nonlinear fractional differential equations and its application. Nonlinear Analysis. Theory, Methods & Applications 2010,72(2):710-719. 10.1016/j.na.2009.07.012MathSciNetView ArticleMATHGoogle Scholar
- Benchohra M, Graef JR, Hamani S: Existence results for boundary value problems with non-linear fractional differential equations. Applicable Analysis 2008,87(7):851-863. 10.1080/00036810802307579MathSciNetView ArticleMATHGoogle Scholar
- Gejji VD: Positive solutions of a system of non-autonomous fractional differential equations. Journal of Mathematical Analysis and Applications 2005,302(1):56-64. 10.1016/j.jmaa.2004.08.007MathSciNetView ArticleMATHGoogle Scholar
- Kaufmann ER, Mboumi E: Positive solutions of a boundary value problem for a nonlinear fractional differential equation. Electronic Journal of Qualitative Theory of Differential Equations 2008, (3):11.Google Scholar
- Zhang S: Positive solutions for boundary-value problems of nonlinear fractional differential equations. Electronic Journal of Differential Equations 2006, (36):12.Google Scholar
- Bai Z: On positive solutions of a nonlocal fractional boundary value problem. Nonlinear Analysis. Theory, Methods & Applications 2010,72(2):916-924. 10.1016/j.na.2009.07.033MathSciNetView ArticleMATHGoogle Scholar
- Li CF, Luo XN, Zhou Y: Existence of positive solutions of the boundary value problem for nonlinear fractional differential equations. Computers & Mathematics with Applications 2010,59(3):1363-1375.MathSciNetView ArticleMATHGoogle Scholar
- Benchohra M, Hamani S, Ntouyas SK: Boundary value problems for differential equations with fractional order and nonlocal conditions. Nonlinear Analysis. Theory, Methods & Applications 2009,71(7-8):2391-2396. 10.1016/j.na.2009.01.073MathSciNetView ArticleMATHGoogle Scholar
- Zhong W, Lin W: Nonlocal and multiple-point boundary value problem for fractional differential equations. Computers & Mathematics with Applications 2010,59(3):1345-1351.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Sivasundaram S: On four-point nonlocal boundary value problems of nonlinear integro-differential equations of fractional order. Applied Mathematics and Computation 2010,217(2):480-487. 10.1016/j.amc.2010.05.080MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Sivasundaram S: Existence results for nonlinear impulsive hybrid boundary value problems involving fractional differential equations. Nonlinear Analysis. Hybrid Systems 2009,3(3):251-258. 10.1016/j.nahs.2009.01.008MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Sivasundaram S: Existence of solutions for impulsive integral boundary value problems of fractional order. Nonlinear Analysis. Hybrid Systems 2010,4(1):134-141. 10.1016/j.nahs.2009.09.002MathSciNetView ArticleMATHGoogle Scholar
- Zhang X, Huang X, Liu Z: The existence and uniqueness of mild solutions for impulsive fractional equations with nonlocal conditions and infinite delay. Nonlinear Analysis. Hybrid Systems 2010,4(4):775-781. 10.1016/j.nahs.2010.05.007MathSciNetView ArticleMATHGoogle Scholar
- Tian Y, Bai Z: Existence results for the three-point impulsive boundary value problem involving fractional differential equations. Computers & Mathematics with Applications 2010,59(8):2601-2609. 10.1016/j.camwa.2010.01.028MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Ahmad B: Existence ofsolutions for impulsive anti-periodic boundary value problems of fractional semilinear evolution equations. to appear in Dynamics of Continuous Discrete and Impulsive Systems. Series A Google Scholar
- Abbas S, Benchohra M: Upper and lower solutions method for impulsive partial hyperbolic differential equations with fractional order. Nonlinear Analysis. Hybrid Systems 2010,4(3):406-413. 10.1016/j.nahs.2009.10.004MathSciNetView ArticleMATHGoogle Scholar
- Wang G, Ahmad B, Zhang L: Impulsive anti-periodic boundary value problem for nonlinear differential equations of fractional order. Nonlinear Analysis. Theory, Methods and Applications 2011,74(3):792-804. 10.1016/j.na.2010.09.030MathSciNetView ArticleMATHGoogle Scholar
- O'Regan D: Fixed-point theory for the sum of two operators. Applied Mathematics Letters 1996,9(1):1-8. 10.1016/0893-9659(95)00093-3MathSciNetView ArticleMATHGoogle Scholar
- Guo D, Sun J, Liu Z: Functional Methods of Nonlinear Ordinary Differential Equation. Shandong Science and Technology Press; 2005.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.